Could this be my period??

iVillage Member
Registered: 03-25-2003
Could this be my period??
1
Tue, 03-25-2003 - 11:20am
Need your help again ladies! I had to stop the NuvaRing...believe it or not I was allergic to it! Anyway, I took it out a week early....which meant that I would've expected my period next week! Well, I thought I was just spotting but it seems as thought it's my period!! Is that possible?! I just need to know because I am going to start BCPills. How can I tell...about how long it lasts or the flow?! I am usually so regular that I am not sure what to think! Note: I had a baby 8 1/2 weeks ago so irregular periods I guess are not unexpected! Thanks!! Deb
iVillage Member
Registered: 03-19-2003
Tue, 03-25-2003 - 1:07pm
Your body is not in control of your period when you're on hormones--the bleeding that you're having right now is a direct result of removing the ring. Yes, this is your period! You won't have real periods when you're on the pill either, because you won't be ovulating. All that happens is that when you stop taking active pills, you take away the hormones that have been maintaining the lining of your uterus and it starts to degrade and bleed/shed. So however regular or irregular your cycles were before you started hormonal contraception doesn't matter, because most of that is shut off now and the pill will run the show.

See what I mean? So pick a start day and go ahead! :) If the ring has been out more than seven days before you start the pills, though, you'll need to use backup for at least a week!

Good luck!

Judie

Judie Cl for Birth Control